MAUDE Adverse Event Report: AESCULAP AG 6 CRANIOFIX ABSORBABL.CLAMP STERILE 11MM; CRANIAL IMPLANTS

AESCULAP AG 6 CRANIOFIX ABSORBABL.CLAMP STERILE 11MM; CRANIAL IMPLANTS
Model Number FF016
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap (b)(4) that a 6 craniofix absorbabl.Clamp sterile 11mm (part # ff016) was used during a procedure performed on an unknown date.According to the complainant, the product was damaged.In preparation for cranial closure, the product line was broken during pre-tension.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under (b)(4) reference cc (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: we received the product in defect condition, the discs are not on the thread, the thread is torn.The handle is torn off the thread.The investigation was carried out visually and microscopically.The discs look like they have been exposed to heat.The surface is wavy and melted.The thread is torn several times.The roeder knot can therefore not be checked regarding its function.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
6 CRANIOFIX ABSORBABL.CLAMP STERILE 11MM
Common Device Name
CRANIAL IMPLANTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12924149
Report Number9610612-2021-00772
Device Sequence Number20073019
Product Code GXR
UDI-Device Identifier04038653347971
UDI-Public4038653347971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2024
Device Model NumberFF016
Device Catalogue NumberFF016
Device Lot Number52564431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown